Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tingling in fingers and toes with red splotches
May 19, 2010

Hello, I have been HIV+ for ~11-12 years and I have taken everything from AZT to now taking Truvada, Reyataz and Norvir and everything in between. A couple weeks ago I started getting tingling in my fingertips. The next day, it also appeared in my toes. They both progressively became worse and turned into painful tingling. It was difficult for me to write with a pen and it felt like sharp, stabbing pain just from running my hands under lukewarm water. It was also difficult to walk. The most bizarre symptom were red splotches on my fingers and toes a couple days after this all started. All of this lasted for about a week. The tingling slowly went away and the red splotches slowly faded from red to brown. Since then, I still get occasional tingling in my hands, but nothing as severe as it was. I do not have diabetes, I've just taken all kinds of HIV meds that are under the sun (so it seems). Any idea?

Thanks, Stephanie

Response from Dr. Henry

The symptoms you describe would be unusual to be standard HIV drug related peripheral neuropathy due to distribution and the fact that the symptoms improved yet meds were continued. Vascular spasm (Raynauds syndrome like) and other conditions would need to be considered as would a drug interaction of some sort depending on what else you are taking. A medical evaluation with particular attention to neurologic and vascular status is recommended to investigate further. Those symptoms are not common with your HIV regimen but can occur so that remains a possibility. KH



Previous
the best time for truvada
Next
wicked dreams. Very vivid with truvada and efavirenz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement